How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Karing Your Own Question
Dr. Karing
Dr. Karing, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 286
Experience:  General veterinarian with a special interest in internal medicine and emphasis on individualized care.
24928096
Type Your Dog Veterinary Question Here...
Dr. Karing is online now
A new question is answered every 9 seconds

My 10 year old Siberian Huskey began on Sat. having spams and

Customer Question

My 10 year old Siberian Huskey began on Sat. having spams and vocalization every 10 sec.Fearful he was in pain we took him to the Vet, and labs were normal. Was placed on Gabapentin, Methocarbomol, and Rimadyl. Today, he is very weak and can hardly stand. His eating and drinking have diminished. Today was put on Doxycline. We or the Vet knows what is going on. Do you have any other suggestions? He is up to date on his rabies vaccine, however he did kill a raccoon last week. Very concerned he isn't going to make it
Submitted: 1 year ago via Dog-Health-Guide.
Category: Dog Veterinary
Customer: replied 1 year ago.
Although his labs were normal, his liver tests were a little elevated. Everything else was good, but he became weak yesterday and today he can't even stand up. The Vet has did a distemper antibody test. We don't know the results of that yet.
Expert:  Dr. Karing replied 1 year ago.
Hi there,
I'm very sorry that your dog is ill. I think the likelihood that he has ingested a toxin is high. Snail bait toxicity comes to mind first and you can read more about that here:
http://www.veterinarypartner.com/Content.plx?P=A&A=1423&S=0&EVetID=3001644
Other considerations include mycotoxins from eating trash, strychnine poisoning, pyrethrin or organophosphate toxicity (insecticides), chocolate/coffee toxicosis, amphetamines and rat poison (bromethalin type).
I would recommend the addition of diazepam intravenously to control muscle tremors and intravenous fluids to help flush his system. Lactated ringer's would be the fluid of choice. His body temperature needs to be monitored closely as constant/frequent muscle tremors can cause him to develop a dangerous fever and cooling mechanisms should be employed if so. In addition, his liver values should be monitored because if there is a toxin involved, then his liver may become more severely affected as time passes. Rimadyl is contraindicated for dogs with elevated liver values.
I would encourage your veterinarian to call the Animal Poison Control Center at(###) ###-####to speak with a veterinarian who specializes in toxicology. They can help make treatment suggestions such as when to consider the use of corticosteroids as well as if they think it is too late to use activated charcoal (absorbs toxins in the gut) and perform gastric lavage. Recommendations for this will vary among the aforementioned possibilities; however, they may ask your vet specific questions about physical findings, etc. to help them make an educated guess. http://www.aspcapro.org/poison
I hope that the information I provided has been helpful. Please remember to select REPLY TO EXPERT if you have more questions or would like additional information. It is my goal to provide you with the most complete information possible prior to you leaving a feedback rating. If you received all the information you needed, then kindly submit a rating.
Sincerely, Customer